Oklahoma, 2021Flood in Oklahoma, May 1, 2021
May 1, 2021 · NWS TSA · 1 event in 1 county or zone
Widespread heavy rainfall of four to six inches, with isolated amounts to eight inches, resulted in significant rises on rivers in eastern Oklahoma in late April. Moderate flooding occurred along the Poteau River, which continued into May.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread heavy rainfall of four to six inches, with isolated amounts to eight inches, resulted in significant rises on rivers in eastern Oklahoma in late April. Moderate flooding occurred along the Poteau River, which continued into May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 11:28 PM CST, 32 minutes earlier.
Area forecast discussion, Apr 30, 11:28 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1228 AM CDT Sat May 1 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail through much of the period though
clouds will be on the increase over the area. MVFR ceilings along
with a few showers will be possible beginning tomorrow afternoon
for KMLC, though the MVFR ceilings should mostly hold off until
after 0Z. Upper low will begin lifting northeast out of southern
Texas tomorrow afternoon and evening which will bring rain
chances and MVFR/IFR ceilings just outside of this TAF period.
Gusty southerly winds will also pick up tomorrow afternoon across
the region before tapering off some after sunset.
Bowlan
&&
.PREV DISCUSSION... /Issued 1004 PM CDT Fri Apr 30 2021/
..UPDATE...
DISCUSSION...
Scattered convection continues to gradually lift north through
northern TX, and we could see a few showers eventually move
into far southeast OK late tonight. Going forecast looks good
at this time with no update planned.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 63 77 63 / 10 30 60 10
FSM 78 62 77 63 / 20 50 90 20
MLC 74 62 77 64 / 30 70 60 10
BVO 79 62 77 61 / 10 20 50 20
FYV 79 59 74 59 / 10 40 90 20
BYV 79 60 74 61 / 0 30 90 30
MKO 75 62 75 62 / 20 50 70 10
MIO 78 61 75 61 / 0 20 70 20
F10 75 62 76 63 / 20 50 60 10
HHW 72 62 77 65 / 40 80 70 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
AVIATION.....04
Hazardous weather outlook, Apr 30, 3:47 PM CST, 8 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
447 PM CDT Fri Apr 30 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
447 PM CDT Fri Apr 30 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
No hazardous weather is expected at this time.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...Thunderstorm Potential.
MONDAY...Severe Thunderstorm Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY AND THURSDAY...No Hazards.
EXTENDED DISCUSSION... Showers and isolated thunderstorms will
expand across the region Saturday night through Sunday. The highest
rain chances will be across far eastern Oklahoma and northwest
Arkansas. Currently rainfall forecasts remain generally one half
inch or less for through Sunday. These rainfall amounts are unlikely
to raise flooding concerns, however the potential for locally higher
amounts will need to be monitored.
Severe weather potential will increase late Monday afternoon and
continue through Monday night ahead of the next cold front.
Currently locations along and east of Interstate 44 appear most
likely to experience strong to severe storms.
weather.gov/tulsa contains additional information.
Flood, Le Flore
- When
- May 1, 12:00 AM CST to 5:30 PM CST
- Where
- Le Flore County, 0.69 mi S of Panco to 1.32 mi W of Tahona
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.160, -94.680
The Poteau River near Panama rose above its flood stage of 29 feet at 5:15 am CDT on April 29th. The river crested at 36.25 feet at 5:30 am CDT on the 30th, resulting in moderate flooding. Agricultural land was flooded from near Panama to near Arkoma, and county roads were closed. The river remained above flood stage through the end of April, and fell below flood stage at 6:30 pm CDT on May 1st.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Idaho, May 1, 20213 deaths · 5 injured · 54 kt wind · 2 events
- Flash Flood and Flood in Virginia, May 1 to 4, 20211 death · $294,000 · 65 kt wind · 38 events
- Marine Strong Wind in Lake Michigan, May 1, 20211 death · 3 injured · 1 event
- Drought in Iowa, May 1 to 31, 2021$167,000 · 9 events
- Damaging Winds in South Carolina, May 1 to 4, 20211 injured · $59,000 · 56 kt wind · 9 events
- Flash Flooding in Texas, May 1, 2021$80,000 · 10 events
- Drought in New Mexico, May 1 to 31, 202141 events
- Drought in South Dakota, May 1 to 31, 2021$58,000 · 2 events
- Drought in North Dakota, May 1 to 31, 202136 events
- Flash Flooding and Damaging Wind in Texas, May 1, 2021$5,000 · 61 kt wind · 23 events
- Drought in Colorado, May 1 to 31, 202121 events
- Drought in California, May 1 to 31, 202121 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 956903.